Log in
AF Association
16,047 members19,108 posts

in A-F after 20 days from Catheter Ablation

I had my first Catheter Ablation on the 5th January 2017.

20 days later I was in a -Fib again.

I had cardioversion and back to NSR.

Is that because my Ablation was not successful.

No medication after Ablation, just Xeralto 20mg daily

Can any one reply on this please.

15 Replies
oldestnewest

Far too early to say that Geatan. It take three months minimum for the heart to heal properly so lots of things can happen in that time.

2 likes
Reply

Hi Gaetan, as Bob says, alsorts can happen whilst the heart recovers from the procedure. It's a shame, but very often they do not make this clear before you are discharged, so try not to worry. If you need reassurance, maybe you could contact the Arrythmia Nurse at the hospital you had the procedure......all the best, John

2 likes
Reply

Hi Gaetan

One week after my ablation I had an AF episode and another the following week. This continued off and on with lots of palpitations and arrhythmia for two months and then after the last AF I had NSR. So, I wouldn't be concerned at all at this point. Like you, I took Xarleto 20mg daily but no AADs. Hang in there.

Steven

2 likes
Reply

My palpitations and various bumps continued for five months, gradually reducing and then stopped. I have been in nsr now for 3 years.

I too had meds stopped on day of ablation except anticoagulant.

So stay positive and good luck.

3 likes
Reply

I want to thank you very much all of you for your reply.

It has been of great relief to me.

Very glad for that.

May I add any other question please.

In my Cardiac Catheter. Suite report I have this written.

I have this written. ( Patient Cardioverted to SR at end of procedure.

Is this normal or some thing went wrong?

Thank you

Reply

That is normal. It means you went back to sinus rhythm, which is what you want. We often say NSR, for normal sinus rhythm. As everyone has said, don't worry about the success of the ablation. Mine was 19 months ago yesterday and I went into AF after 3 days and stayed there for a week and 2 cardioversions. Perfect since then. The blanking period of 3-6 months can have plenty of blips as your heart heals. The best thing you can do is allow it to heal gently, and remember that your heart has been burned and you have to give it time and TLC while it heals. I suspect that if you go back into AF your EP may add a medication to help keep you in rhythm until the healing period is over. Be well and heal gently.

2 likes
Reply

Thank you for your prompt reply.

Yes it is true, and as a matter of fact my EP put me on Atenolol 25mg daily

Reply

Atenolol is a beta blocker, used for rate control. Don't panic if they need to add a rhythm control medication like propafenone to keep you in rhythm too. That's pretty common as well.

1 like
Reply

I am 6 weeks after my Ablation and was very tired and had some AF in first few weeks which is quite normal I understand as what you had done was a big shock procedure for your heart. Try and be patient and let your heart recover As it can take up to 3 months for it to settle down and Ablation to work as intended. Mike

1 like
Reply

Dear Mike,

Thank you for your reply.

Yes it was a big shock when I went into AF.

Because I wasn't aware that can happen.

Until that moment (20 days after the Ablation ) I went into AF, I was feeling great no problems at all,

as if I did nothing.. Very normal life.

Now thanks to this forum I am more relaxed because I have found all the answers to my questions. Thanks to every one who replied to me.

Gaetan

Reply

Gaetan. Stoke kept me on just Bisoprolol 5mg twice per day. Bet my Doc thinks they will take me off it when see Consultant at end of Feb.

1 like
Reply

Mike are you in England?

My EP stopped Sotalol the following day of the Ablation

Now the EP have put me on Atenolol 25mg daily

Reply

Gaetan. I understand attenalol is also a beta blocker. ? The specialist heart unit at University Hospital of North Midlands UHNM in Stoke on Trent which is the specialist heart unit for this area said Bisoprolol is now the preferred medication for AF. Regards Mike

1 like
Reply

Gaetan. Yes live in Stafford in the Midlands area of England. Stoke Royal which is the best heart centre in this area took me off Attenolol as said Bisoprolol is now better for AF. Was put on Soltalol to get me through two jaw operations but cold not live with it afterward as to strong and my me feel lifeless. I am now feeling much better six weeks after Ablation. Mike

1 like
Reply

Mike,

I am from Malta.

I was on Sotalol for four years never gave me any problems.

But I take your advise about Bisoprolol, and I speak to my EP about them.

Mind you if Bisoprolol are beta blockers he want accept as he does not want me to take any beta blockers. That is why he put me on Atenalol

Can you give me your e mail address. I need to send you an e mail but not on here.

or else if you don't want to posted on here , you can send me a blank e mail on my address. this is my e mail.: azzopardi@onvol.net

Thanks

Gaetan

Reply

You may also like...